Minocycline Hypersensitivity Syndrome with Hypotension Mimicking Septic Shock
Version of Record online: 7 JUL 2008
Volume 18, Issue 4, pages 295–298, August 2001
How to Cite
Colvin, J. H. and Sheth, A. P. (2001), Minocycline Hypersensitivity Syndrome with Hypotension Mimicking Septic Shock. Pediatric Dermatology, 18: 295–298. doi: 10.1046/j.1525-1470.2001.01931.x
- Issue online: 7 JUL 2008
- Version of Record online: 7 JUL 2008
Minocycline is a semisynthetic tetracycline derivative that is often used in the treatment of acne vulgaris. A serious but rare adverse effect caused by minocycline therapy is a hypersensitivity syndrome (HS), consisting of fever, skin eruption, and internal organ involvement that begins within 8 weeks of therapy initiation. We report a case of minocycline HS with unique features, namely, associated hypotension, and a rebound of the cutaneous eruption upon discontinuation of systemic steroids.